Five lots of irinotecan injection recalled due to contamination

Monday, March 28, 2011 (Last Updated: 03/29/2011)

MONDAY, March 28 (HealthDay News) -- Five lots of irinotecan hydrochloride injection are being voluntarily recalled by APP Pharmaceuticals Inc. after foreign material and non-sterility were discovered in one lot of irinotecan injection, the U.S. Food and Drug Administration has announced.

Irinotecan injection is a chemotherapeutic agent used in the treatment of recurrent or progressive metastatic colorectal cancer. Non-sterility of the drug administered intravenously can result in potentially fatal infections, particularly in patients who are immunocompromised.

The recall was issued after three customers reported discovery of a particulate in the product solution of lot 870DE00301; further investigation revealed the particulate to be a fungal microbial contaminant.

According to the FDA, "consumers should contact their physician or health care provider if they have experienced any problems that may be related to taking or using this product."

More Information

Specialties Diabetes & Endocrinology
Internal Medicine
Hematology & Oncology
Family Practice

Copyright © 2011 HealthDay. All rights reserved.


Teaching and Being Taught: Lessons Learned by an Oncology Nurse
by Karen Arnold-Korzeniowski, BSN, RN
September 19, 2014

Medicinal Mushrooms – Support and Safety During Breast Cancer
by The 4Wholeness Team
September 29, 2015